MAUDE Adverse Event Report: ATRIUM MEDICAL EXPRESS SINGLE DRAIN; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL EXPRESS SINGLE DRAIN; APPARATUS, AUTOTRANSFUSION
Model Number 4000-100N
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that the chest drain was setup and connected to the patient in accordance with the instruction for use.After connecting the suction line to the drain, the customer noticed a significant air leak as indicated by the air leak monitor.The surgeon confirmed with the anesthesiologist that there wasn't an air leak in the lung.
 
Additional Manufacturer Narrative
The drain was not returned therefore an evaluation was unable to be performed.A review of the devise history records was performed and the lot of express chest drains passed all quality and performance criteria.All samples are 100% pressure tested during the manufacturing process.Based on the results of the investigation whereas the drain in question was not returned atrium medical corporation could not conclude that the chest drain in question was leaking.There is a possibility that there was a leak in the catheter attached to the patient line of the chest drain.We are unable to confirm this, as after multiple attempts to obtain more information and the unit was unsuccessful.Clinical evaluation: the express chest drainage system is intended to evacuate air and/or fluid from the chest cavity or mediastinum and to help re-establish lung expansion and restore breathing dynamics.It also facilitates postoperative collection and reinfusion of autologous blood from the patient¿s pleural cavity or mediastinal area.An air leak can occur in a chest drainage system for several reasons.An air leak would occur on the device side if there were a loose connection between the patient and the drain.A pleural leak would be a result of the thoracic catheter becoming dislodged, or pulled out of the chest wall insertion site.The instructions for use (ifu) states patient tube connections, air leak monitor, vacuum indicator, suction regulator and bellows should be checked regularly to confirm proper operation.The ifu also states users should be familiar with thoracic surgical procedures and techniques before using a chest drain.
 
Event or Problem Description
N/a.

Brand Name
EXPRESS SINGLE DRAIN
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key8125022
Report Number3011175548-2018-01433
Device Sequence Number19224783
Product Code CAC
UDI-Device Identifier00650862115130
UDI-Public00650862115130
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model Number4000-100N
Device Catalogue Number4000-100N
Device Lot Number434479
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1